Alert archive / Georgia / Tornado Warnings in 2009
Tornado Warning 14, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Apr 13, 2009, 1:37 PM EDT for Coffee County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2009, 1:37 PM EDT (17:37 UTC)
- Expired
- Apr 13, 2009, 2:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
County Coffee County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 12:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 131737
TORJAX
GAC069-131815-
/O.NEW.KJAX.TO.W.0014.090413T1737Z-090413T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
137 PM EDT MON APR 13 2009
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 215 PM EDT
* AT 137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
AMBROSE...OR NEAR OCILLA...MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
AMBROSE...PRIDGEN...DOUGLAS AND BROXTON.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3148 8314 3149 8311 3156 8307 3161 8306
3167 8300 3174 8301 3177 8299 3179 8290
3179 8287 3180 8285 3142 8284 3142 8314
3146 8315
TIME...MOT...LOC 1737Z 254DEG 32KT 3157 8317
$$
WOLF1 follow-up statement
000
WWUS52 KJAX 131808
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
208 PM EDT MON APR 13 2009
GAC069-131818-
/O.EXP.KJAX.TO.W.0014.000000T0000Z-090413T1815Z/
COFFEE GA-
208 PM EDT MON APR 13 2009
...THE TORNADO WARNING FOR WESTERN COFFEE COUNTY WILL EXPIRE AT 215
PM EDT...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. OTHER STRONG THUNDERSTORMS MAY
AFFECT WESTERN COFFEE COUNTY AFTER 230 PM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3148 8314 3149 8311 3156 8307 3161 8306
3167 8300 3174 8301 3177 8299 3179 8290
3179 8287 3180 8285 3142 8284 3142 8314
3146 8315
TIME...MOT...LOC 1808Z 254DEG 32KT 3163 8285
$$
WOLFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 8:45 AM EDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 13, 8:45 AM EDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 AM EDT MON APR 13 2009
...RISK OF STRONG/SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON
THROUGH TONIGHT...
.UPDATE...NOT PLANNING ON SIG CHANGES IN UPDATE. W GA/SE AL SQUALL
LINE WILL MAKE GRADUAL EASTWARD PROGRESS TODAY...POTENTIALLY
AFFECTING OUR WRN COUNTIES IN SE GA DURING THE MID/LATE AFTN.
ANOTHER SIGNIFICANT...ALBEIT CONDITIONAL...THREAT OF STRONG/
SEVERE T-STORMS WILL EXIST ACROSS THE CTRL/ERN PART OF OUR FORCAST
AREA DURING THE 3PM-9PM TIMEFRAME. MODEL GUIDANCE SHOWS THE
DEVELOPMENT OF A N-S ORIENTED SURFACE CONFLUENT ZONE ACROSS THE
CENTRAL PART OF THE PENINSULA...WITH SSE WINDS TO THE E AND SSW
WINDS TO THE W...BENEATH INCREASINGLY DIFFLUENT UPPER-LEVEL FLOW.
FAIRLY STABLE CONDITIONS THROUGH MIDDAY WITH WEAK SUBSIDENCE
AND DWPTS IN THE LWR 60S MAINTAINING A 700MB CAPPING INVERSION...
ALTHOUGH 12Z SOUNDINGS SHOW IT HAS WEAKENED A LITTLE OVERNIGHT
ACRS NRN FL (WHILE STRENGTHENING ACRS CTRL FL). HOWEVER...LATER IN
THE AFTERNOON...WEAK LIFT COMBINED WITH RISE OF SFC DWPTS TO MID 60S
AND SOME HEATING GETTING TEMPS TO NEAR 80 DEGREES...MAY BE ENOUGH TO
BREAK CAP. AT THE SAME TIME LOW-LEVEL SHEAR INCREASES AS LOW-LEVEL
JET MOVES OVER REGION. 12Z TAE SOUNDING ALREADY SHOWS A STRONGLY
SHEARED ENVIRONMENT. 0-3KM SRH VALUES WILL INCREASE TO 300-400 ACRS
FORECAST AREA BY LATE AFTN. IF CAP WEAKENS ENOUGH AND LLVL
CONVERGENCE IS SUFFICIENT TO INITIATE DEEP CONVECTION...WOULD EXPECT
TO SEE A FEW DISCRETE SUPERCELLS WITH POTENTIAL FOR LARGE HAIL AND
POSSIBLY TORNADOES. GREATEST THREAT OF THIS IS IN THE 3PM-9PM
TIMEFRAME BEFORE SOME DIURNAL COOLING ALONG WITH VEERING SFC FLOW
OCCUR AND FOCUS TURNS TO MORE LINEAR ACTIVITY MOVING IN FROM THE
WEST WITH DAMAGING WIND THREAT.
WILL INCLUDE SEVERE T-STORM MENTION IN ALL AREAS FOR THIS AFTN
AND TNGT IN UPDATE.
&&
.AVIATION...
WIDESPREAD STRATO-CU DECK HAS DEVELOPED WITH BKN 2500-4000 FT
CEILINGS ACRS THE REGION IN ASSOC WITH THE WARM FRONTAL BOUNDARY.
THESE WILL CONTINUE THROUGH THE MORNING HOURS BEFORE SCATTERING OUT
IN THE AFTERNOON IN THE WARM SECTOR. WILL ADD VCTS FOR KGNV AFTER
21Z...AND AFTER 23Z FOR KJAX DUE TO THREAT FOR SCATTERED LATE
DAY THUNDERSTORMS. ENVIRONMENT WILL BE FAVORABLE FOR SEVERE
T-STORM DEVELOPMENT WHEN/WHERE T-STORMS ARE ABLE TO FORM.
&&
.MARINE...
SHARP INCREASE IN SELY WINDS THIS MORNING AS WARM FRONT LIFTS
NORTHWARD INTO THE COASTAL WATERS WITH 15-20G25 KNOTS AND HAVE
POSTED SMALL CRAFT ADVISORIES FOR NEARSHORE AND OFFSHORE WATERS.
STRONG SLY WINDS WILL CONTINUE TONIGHT AND SHIFT SW AHEAD OF THE
FRONT ON TUESDAY. OFFSHORE WINDS ARE EXPECTED BEHIND THE FRONT
TUESDAY NIGHT AND WILL DECREASE AS HIGH PRESSURE BUILDS OVER THE
REGION. NORTHEAST SURGE OF WINDS IS EXPECTED ON THE BACK SIDE OF THE
HIGH PRESSURE BY FRIDAY WITH SMALL CRAFT ADVISORY CONDITIONS ONCE
AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 61 77 47 / 60 70 50 10
SSI 73 64 78 54 / 50 70 60 10
JAX 79 64 80 52 / 50 60 70 10
SGJ 79 66 80 57 / 40 50 60 10
GNV 83 65 80 52 / 50 60 70 10
OCF 85 66 79 55 / 50 50 70 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR DUVAL-FLAGLER-NASSAU-ST JOHNS.
GA...LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR COASTAL CAMDEN-COASTAL GLYNN.
AM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
FL OUT 20 NM.
&&
WOLFHazardous weather outlook, Apr 13, 12:49 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1249 PM EDT MON APR 13 2009 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-141045- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1249 PM EDT MON APR 13 2009 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...TORNADO WATCH IN EFFECT FOR SOUTHEAST GEORGIA AND MOST OF NORTHEAST FLORIDA THROUGH 7 PM... ...FLOOD WARNINGS REMAIN IN EFFECT FOR VARIOUS RIVERS ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA... ...SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL POSSIBLE LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON AND BECOME NUMEROUS TONIGHT INTO TUESDAY MORNING. SOME STORMS MAY BE SEVERE AND COULD POSSIBLY PRODUCE HAIL AND ISOLATED TORNADOES LATE THIS AFTERNOON INTO EARLY TUESDAY. PERIODS OF HEAVY RAINFALL MAY ACCOMPANY THIS SYSTEM WHICH COULD AGGRAVATE THE FLOODING SITUATION ACROSS SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE EXACT INTENSITY AND LOCATION OF THE HEAVIEST RAINFALL REMAINS UNCERTAIN AND RESIDENTS ACROSS THE AREA ARE URGED TO MONITOR THE LATEST FORECASTS AND RIVER FLOOD PRODUCTS. SIGNIFICANT RISES WILL CONTINUE ON THE SANTA FE RIVER AT BOTH THREE RIVERS ESTATES AND HILDRETH. PLEASE REFER TO THE LATEST RIVER FLOOD PRODUCTS FOR COMPLETE DETAILS. DUE TO INCREASING SOUTHEAST WINDS AND LINGERING SWELLS...THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. REFER TO THE SURF ZONE FORECAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN INCREASING ONSHORE FLOW AND NORTHEAST SWELLS WILL LIKELY ELEVATE THE RISK OF RIP CURRENTS FROM THURSDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP/MKT
In the hours before
Special weather statement, Apr 13, 12:39 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1239 PM EDT MON APR 13 2009
GAZ132-133-131730-
COFFEE-JEFF DAVIS-
1239 PM EDT MON APR 13 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN COFFEE
AND WESTERN JEFF DAVIS COUNTIES FOR STRONG WINDS VALID UNTIL 130 PM
EDT...
AT 1237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
INTENSE THUNDERSTORM WITH A HISTORY OF DAMAGE THAT...IF IT HOLDS
TOGETHER...WILL TRACK ACROSS JEFF DAVIS AND FAR NORTHERN COFFEE
COUNTIES AFTER 1 PM. IF THIS STORM MAINTAINS INTENSITY...A WARNING
WILL BE ISSUED. PEOPLE IN NORTHERN COFFEE COUNTY AND JEFF DAVIS
COUNTY NEED TO BE ON THE ALERT FOR THE APPROACH OF THREATENING
WEATHER CONDITIONS...AND BE PREPARED TO MOVE TO SHELTER IF A WARNING
IS ISSUED.
A TORNADO WATCH IS IN EFFECT UNTIL 700 PM EDT MONDAY EVENING FOR
NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3167 8261 3164 8302 3167 8300 3178 8299
3179 8295 3179 8287 3181 8284 3181 8282
3185 8279 3186 8277 3188 8274 3194 8261
3195 8256
TIME...MOT...LOC 1637Z 260DEG 31KT 3168 8329
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 4:35 AM EDT | Lake Wind Advisory | JAX | Camden, Glynn | 14 hr |
| Apr 13, 12:39 PM EDT | Special Weather Statement | JAX | Jeff Davis | 51 min |
| Apr 13, 12:51 PM EDT | Tornado Warning | JAX | Coffee, Jeff Davis | 39 min |
| Apr 13, 1:23 PM EDT | Tornado Warning | JAX | Jeff Davis | 37 min |
| Apr 13, 1:51 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 39 min |
| Apr 13, 2:03 PM EDT | Tornado Warning | JAX | Coffee, Jeff Davis | 42 min |
| Apr 13, 2:19 PM EDT | Tornado Warning | JAX | Appling, Jeff Davis | 41 min |
| Apr 13, 2:25 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 39 min |
| Apr 13, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 24 min |
| Apr 13, 2:47 PM EDT | Tornado Warning | JAX | Appling | 20 min |
| Apr 13, 3:03 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Brantley, Coffee, Pierce and 2 more | 43 min |
| Apr 13, 3:04 PM EDT | Tornado Warning | JAX | Appling, Wayne | 41 min |
| Apr 13, 3:12 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 48 min |
| Apr 13, 3:23 PM EDT | Tornado Warning | JAX | Appling, Bacon, Pierce, Ware | 22 min |
| Apr 13, 3:39 PM EDT | Severe Thunderstorm Warning | JAX | Clinch, Echols, Ware | 41 min |
| Apr 13, 3:44 PM EDT | Tornado Warning | JAX | Appling, Pierce, Wayne | 46 min |
| Apr 13, 3:48 PM EDT | Special Weather Statement | JAX | Brantley | 42 min |
| Apr 13, 4:19 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Clinch, Pierce, Ware | 35 min |
| Apr 13, 4:25 PM EDT | Tornado Warning | JAX | Brantley, Charlton, Clinch, Ware | 44 min |
| Apr 13, 4:45 PM EDT | Special Weather Statement | JAX | Glynn | 30 min |
| Apr 13, 5:07 PM EDT | Tornado Warning | JAX | Brantley, Camden, Charlton, Glynn | 53 min |
| Apr 13, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Camden, Charlton, Ware | 43 min |
| Apr 13, 5:49 PM EDT | Areal Flood Advisory | JAX | Camden, Charlton, Glynn | 116 min |
| Apr 13, 5:58 PM EDT | Tornado Warning | JAX | Camden | 50 min |
| Apr 13, 6:18 PM EDT | Special Weather Statement | JAX | Echols | 57 min |
Nearby
Tornado Warnings in Georgia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.